Korean J Pain.  2013 Jan;26(1):80-83. 10.3344/kjp.2013.26.1.80.

Stevens-Johnson Syndrome Induced by Carbamazepine Treatment in a Patient Who Previously Had Carbamazepine Induced Pruritus: A Case Report

Affiliations
  • 1Department of Anesthesiology and Pain Medicine, Catholic Medical Center, School of Medicine, The Catholic University of Korea, Seoul, Korea. demoon@catholic.ac.kr

Abstract

Stevens-Johnson syndrome (SJS) is a rare but life-threatening skin reaction disease and carbamazepine is one of its most common causes. We report a case of SJS secondary to carbamazepine in a patient with previous pruritus due to carbamazepine which was given for treatment of trigeminal neuralgia. We would like to caution all providers that carbamazepine readministration should be avoided in the patient with a previous history of SJS or adverse skin reaction. In addition, we strongly recommend gradual titration when initiating treatment with carbamazepine.

Keyword

carbamazepine; drug hypersensitivity reaction; Stevens-Johnson syndrome; trigerminal neuralgia
Full Text Links
  • KJP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr